Measure-valued solutions to a harvesting game with several players

Research output: Chapter in Book/Report/Conference proceedingChapter

4 Scopus citations

Abstract

We consider Nash equilibrium solutions to a harvesting game in one-space dimension. At the equilibrium configuration, the population density is described by a second-order O.D.E. accounting for diffusion, reproduction, and harvesting. The optimization problem corresponds to a cost functional having sublinear growth, and the solutions in general can be found only within a space of measures. In this chapter, we derive necessary conditions for optimality, and provide an example where the optimal harvesting rate is indeed measure valued. We then consider the case of many players, each with the same payoff. As the number of players approaches infinity, we show that the population density approaches a well-defined limit, characterized as the solution of a variational inequality. In the last section, we consider the problem of optimally designing a marine park, where no harvesting is allowed, so that the total catch is maximized.

Original languageEnglish (US)
Title of host publicationAnnals of the International Society of Dynamic Games
PublisherBirkhauser
Pages399-423
Number of pages25
DOIs
StatePublished - 2011

Publication series

NameAnnals of the International Society of Dynamic Games
Volume11
ISSN (Print)2474-0179
ISSN (Electronic)2474-0187

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Measure-valued solutions to a harvesting game with several players'. Together they form a unique fingerprint.

Cite this